Jump to content
CrazyBoards.org

Recommended Posts

11 hours ago, jt07 said:

Depression can cause brain fog and some meds can cause brain fog. Are you being treated for depression?

Yes, two weeks ago I started taking 20mg citalopram.. 

I need to focus on studying but instead I'm in bed all day 

I want to rebuild my life but I'm failing because I'm not doing anything

 

you think it's self indulgence?


 

 

 

Edited by grab your bag
Link to comment
Share on other sites

No, it's not self indulgence. To the extent that the brain fog is caused by the citalopram, it should get better after a month or so because it is a start-up effect of citalopram (and really all SSRIs for a lot of people). Beware, however, that citalopram can cause a great deal of apathy.I take citalopram, and I used to say that citalopram makes me apathetic about being apathetic. What helped me was adding Abilify. In your case, you might need to change your antidepressant. I haven't heard of any that causes apathy to the extent of citalopram.

It can also be caused by depression. Depression can cause us to drop out of life. It also can cause apathy and the desire to just stay in bed. This you must fight because the more you stay in bed and isolate yourself, the worse your depression will become.

Hang in there. It's definitely not self indulgence.

  • Like 1
Link to comment
Share on other sites

If it is med induced the dosage may need adjusting or it might not be the right med for you. It could be something that passes. I was very apathetic on citalopram, too. Other ADs have been more benign, for me, in that respect.

Link to comment
Share on other sites

(sorry if my english is not that good)

Thank you for the replies. I do feel a little better the past few days, and  i'm not in bed right now because I keep telling myself that "I'm over this". I also see my psychiatrist next week, so I will ask her if there is a better med for treating apathy. I think my apathy is a defense mechanism and the depression is maximized it....


 

 

 

Edited by grab your bag
Link to comment
Share on other sites

hey, my psychiatrist diagnosed me with adjustment disorder mixed anxiety and depressive reaction and she said she's leaning towards dysthymia. 
anyone here have this diagnosis?
And how do you know when you have double depression?

Also, she said that if feeling apathetic won't improve next month she will increase the dosage to 30mg.
 

Edited by grab your bag
Link to comment
Share on other sites

Double depression is usually a combination of Major depression (most severe/debilitating) plus Dysthymia. Dysthymia is a more moderate-level depression with symptoms you describe like: low motivation, apathy, lack of focus, low mood. I have chronic (seems neverending) dysthymia with shorter, recurring episodes of major depression.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...